Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 25, 2006, 9:36 PM CDT for Starr County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2006, 9:36 PM CDT (02:36 UTC)
- Expired
- Apr 25, 2006, 11:00 PM CDT
- In force
- 84 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 168 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2694 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 260241 FFWBRO TXC427-260400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 936 PM CDT TUE APR 25 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN STARR COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITIES OF...FALCON DAM...EL SAUZ...ROMA...RIO GRANDE CITY * UNTIL 1100 PM CDT * AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOOD PRODUCING THUNDERSTORMS OVER WESTERN STARR COUNTY. THESE STORMS ARE PRODUCING RAINFALL RATES OF AROUND 3 INCHES AN HOUR AND ARE MOVING TO THE SOUTHEAST AT 15 TO 20 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 2671 9894 2658 9921 2627 9901 2635 9871 $$ SPEECE
1 follow-up statement
000 WGUS74 KBRO 260406 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1106 PM CDT TUE APR 25 2006 TXC427-260416- STARR TX- 1106 PM CDT TUE APR 25 2006 ...THE FLASH FLOOD WARNING FOR WESTERN STARR COUNTY EXPIRED AT 1100 PM CDT... LAT...LON 2671 9894 2658 9921 2627 9901 2635 9871 $$ 54
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 8:56 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 25, 8:56 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 856 PM CDT TUE APR 25 2006 .UPDATE...WILL MAKE THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WX OVER THE WESTERN CWA. THIS ACTIVITY APPEARS TO BE FIRING IN THE MORE UNSTABLE AIRMASS IN PLACE OVER THE WESTERN AREAS AS INDICATED BY LAMP THETA-E FIELDS. HOWEVER...THE 00Z BRO SOUNDING SHOWS A DECENT CAPE OF AROUND 2500 J/KG...BUT WITH SOME CIN OF 356 J/KG AND AN LI OF -4.9. WITH THE LOSS OF THE AFTERNOON HEATING...BELIEVE THAT THE AIRMASS WILL GRADUALLY STABILIZE OVER THE NEXT COUPLE OF HOURS. HOWEVER...BRO AND CRP RADAR INDICATES THAT THE ACTIVITY OVER THE WESTERN CWA STILL PACKS ENOUGH PUNCH TO PRODUCE ADDITION SVR WX OVER THE NEXT SEVERAL HOURS AS THE CELLS CONTINUE TO MOVE SOUTH-SOUTHEAST OVER ZAPATA...JIM HOGG AND STARR COUNTIES. WILL MAINTAIN THE MENTION OF SEVERE WX FOR THE BRO CWA THROUGH 11 PM. CURRENT ZFP WORDING LOOKS OK AT THE MOMENT. && .BRO WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 252 UNTIL 04Z WEDNESDAY FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION...52 MESO...VEGA
Hazardous weather outlook, Apr 25, 7:35 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 735 PM CDT TUE APR 25 2006 TXZ248>257-261100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 735 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AND THE ADJACENT GULF WATERS UNTIL 11 PM CDT. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOS...GOLF BALL SIZE HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE TONIGHT. MARINERS SHOULD USE CAUTION AS MIGRATING SEVERE THUNDERSTORMS AND STRONG GUSTY WINDS WILL CAUSE PROBLEMS FOR SMALL CRAFTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED FOR THE FAR OFFSHORE WATERS OF DEEP SOUTH TEXAS THURSDAY THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS. ALSO...THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS DURING THE PERIOD. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE... PRODUCING SMALL HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING. PHILO
In the hours before
Special weather statement, Apr 25, 5:38 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 538 PM CDT TUE APR 25 2006 TXZ248>257-260045- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 538 PM CDT TUE APR 25 2006 ...SEVERE THUNDERSTORMS DEVELOPING JUST NORTH OF THE RIO GRANDE VALLEY... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR COUNTIES JUST NORTH OF THE RIO GRANDE VALLEY THROUGH 10 PM TONIGHT. SEVERE THUNDERSTORMS HAVE DEVELOPED OVER DUVAL COUNTY...WITH ADDITIONAL DEVELOPMENT BEGINNING OVER WEBB COUNTY. A TORNADO WARNING WAS ISSUED FOR DUVAL COUNTY BY THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI FOR A TORNADIC THUNDERSTORM APPROACHING THE CITY OF BENAVIDES. THE AIRMASS OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE NOW...WITH A WEAK COLD FRONT APPROACHING FROM THE NORTH. ANY LIFTING OF OUR ATMOSPHERE WILL RESULT IN STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...ALONG WITH THE POSSIBILITY OF TORNADO FORMATION. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO AND TELEVISION STATION...OR LOCAL CABLE OUTLET FOR THE LATEST WEATHER INFORMATION AND POSSIBLE WARNINGS. PHILO PHILO
Local storm report, Apr 25, 6:45 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 16 N SAN YGNACIO 27.26N 99.45W
04/25/2006 E0.50 INCH ZAPATA TX TRAINED SPOTTER
&&
TRSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:25 PM CDT | Tornado Warning | BRO | Brooks | 31 min |
| Apr 25, 7:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy | 36 min |
| Apr 25, 7:32 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 58 min |
| Apr 25, 8:03 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 57 min |
| Apr 25, 8:21 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 54 min |
| Apr 25, 8:58 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 48 min |
| Apr 25, 9:09 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 36 min |
| Apr 25, 9:13 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 47 min |
| Apr 25, 10:05 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 25 min |
| Apr 25, 10:28 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 2 hr |
| Apr 25, 10:33 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 42 min |
| Apr 25, 11:45 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr, Zapata | 90 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.